Alert archive / Tennessee / River Flood Warnings in 2017

River Flood Warning 10, NWS Memphis, TN

April 22, 2017Crockett County, Dyer County, Lauderdale County, Tennessee

NWS Memphis, TN issued this river flood warning at Apr 22, 2017, 10:50 AM CDT for Crockett County, Dyer County, Lauderdale County, Tennessee. It took effect at Apr 22, 2017, 1:00 PM CDT. It was in force for 4 days.

The area

The outline as issued.

The facts

Issued
Apr 22, 2017, 10:50 AM CDT (15:50 UTC)
In effect from
Apr 22, 2017, 1:00 PM CDT
Expired
Apr 26, 2017, 5:00 PM CDT
In force
4 days
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
Minor

Counties Crockett County, TN, Dyer County, TN, Lauderdale County, TN

The radar

The Memphis radar (KNQA), 77 km from the middle of the area, began a volume at 15:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point South Fork Forked Deer River near Halls (HLST1).

Action stage
8.5 ft
Minor stage
9 ft
Moderate stage
13.5 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

645 
WGUS44 KMEG 221550
FLWMEG
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Memphis TN
1050 AM CDT Sat Apr 22 2017

The National Weather Service has issued a Flood Warning for the S.F. 
Fork Forked Deer River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued by Sunday morning or sooner if 
conditions warrant.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

TNC033-045-097-231550-
/O.NEW.KMEG.FL.W.0010.170422T1800Z-170426T2200Z/
/HLST1.1.ER.170422T1800Z.170425T1200Z.170426T1600Z.NO/
1050 AM CDT Sat Apr 22 2017

The National Weather Service in Memphis TN has issued a 

* Flood Warning for 
  the S.F. Fork Forked Deer River near Halls
* from Saturday April 22 until Wednesday April 26.
* At 10 AM Saturday the stage was...7.3 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 10 feet Tuesday April 25.
* Flood stage is 9.0 feet.
* Forecast to rise above flood stage by Saturday April 22 and 
  continue to rise to near 10.0 feet by Tuesday April 25. The river 
  will fall below flood stage by Wednesday April 26.
At 10.5 feet, Flooding on agriculture land near the river..  

&&

LAT...LON 3595 8948 3600 8940 3589 8932 3584 8940


$$

TLSJr
1 follow-up statement
547 
WGUS84 KMEG 230152
FLSMEG
Flood Statement
National Weather Service Memphis TN
852 PM CDT Sat Apr 22 2017

The Flood Warning is canceled for the S.F. Fork Forked Deer River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued when conditions warrant.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

TNC033-045-097-230222-
/O.CAN.KMEG.FL.W.0010.000000T0000Z-170426T2200Z/
/HLST1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
852 PM CDT Sat Apr 22 2017

Forecast information for
  S.F. Fork Forked Deer River near Halls
* At 08 PM Saturday the stage was 6.5 feet.
* No flooding is currently forecast.
* Maximum forecast stage of 8.5 feet Thursday April 27.
* Flood stage is 9.0 feet.
* Forecast...The river will rise to near 8.5 feet Thursday April 27.
* At 8.5 feet...Water is ponding on low lying farmland

&&

LAT...LON 3595 8948 3600 8940 3589 8932 3584 8940


$$

WLC

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Apr 22, 10:08 AM CDT, 42 minutes earlier.

Area forecast discussion, Apr 22, 10:08 AM CDT, 42 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1008 AM CDT Sat Apr 22 2017

.DISCUSSION...

Skies are partly cloudy over portions of north Mississippi with
cloudy skies over the remainder of the forecast area. Temperatures
currently range from the lower 50s to upper 60s. Scattered showers
are moving mainly across West Tennessee this morning. The cold
front is located over north Mississippi at this time. Thunderstorms
are expected to develop this afternoon over areas along and ahead
of the cold front with more showers possible behind the front.
Will update forecast to remove morning wording with no big changes
needed.

ARS

&&

.PREV DISCUSSION... /issued 406 AM CDT Sat Apr 22 2017/

DISCUSSION...

An upper level low pressure system over southwest Missouri early
this morning will continue to push slowly southeast today and
tonight. At the surface, a stalled frontal boundary remains
stretched across north Mississippi this morning. A weak surface
low currently over the Arklatex will lift northeast along this
front through the day. This will keep numerous to widespread
showers and thunderstorms in the forecast today over areas mainly
along and southeast of Interstate 40. Areas across northeast
Mississippi which remain south of the front should warm into the
70s for highs today, with the remainder of the region to the north
of the front much cooler, mainly in the 50s to lower 60s. The
airmass over northeast Mississippi should destabilize with daytime
heating and dewpoints remaining in the middle 60s ahead of the
front. This should result in SBCAPE values reaching 1000-1500 j/kg
later today. In addition, deep layer shear in advance of the
upper low should range from 30-40 kts across the near surface warm
sector. As mid level forcing overspreads this region later today,
expect a few thunderstorms to become strong to severe. The primary
hazards with any severe thunderstorms that develop across
northeast Mississippi today will be damaging winds and large
hail. The front should push southeast of the area by this evening
which should bring an end to any severe weather threat.

The upper low will drift southeast across the Mid South tonight
and Sunday. This should keep the potential for scattered showers
in the forecast tonight through at least the first part of Sunday.
Much cooler temperatures will also continue through Sunday and
Sunday night with highs in the 60s and lows mainly in the 40s.

High pressure will build over the region Monday before shifting
east through mid week. Dry weather along with moderating
temperatures can be expected. Highs Monday will be the 70s warming
into the upper 70s to lower 80s for Tuesday. Lows will range from
the 50s to lower 60s.

By next Wednesday, a large upper level trough will push across the
Plains into the Mississippi River Valley. A shortwave embedded
within this trough will swing northeast from the Southern Plains
across the Lower and Middle Mississippi Valley by Wednesday
afternoon. This should help to push a cold front into the Mid
South with developing showers and thunderstorms. The combination
of increasing shear and instability could support a severe
thunderstorm threat. The front should stall across the Mid South
Wednesday night before lifting north of the region as a warm front
on Thursday. Isolated showers and thunderstorms will still be
possible through Thursday, although any severe threat should end
as mid and upper level heights rise.

Another potent upper level low and associated trough will dig
across the Plains by next weekend. A series of shortwaves rotating
out of the trough and across the Mid South will bring additional
chances for showers and thunderstorms to the area. Latest model
guidance has some timing differences so this will need to be
worked out over the next several days. This system appears quite
dynamic therefore additional severe weather potential will be
possible sometime next weekend. This will be monitored as we
progress closer to the extended forecast period. Temperatures
should remain above average through this period and mainly
modulated by convective activity. Highs should be mainly in the
70s and 80s, with lows in the 60s.

JLH

&&

.AVIATION...
12Z TAFs

Cold front has moved through MEM/MKL/JBR but is still NW of TUP
this morning. Additional showers and thunderstorms possible at
TUP, especially from early to mid afternoon. VFR conditions are
expected to deteriorate to MVFR/IFR conditions today and persist
through the end of the period as an upper level low moves across
the area. DZ and/or VCSH possible with this upper level low. N/NE
winds between 8-12 kts will back N/NW later today.

CJC

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Apr 22, 4:30 AM CDT, 6 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
430 AM CDT Sat Apr 22 2017

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-231130-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence-
Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion-
Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman-
Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton-
Tishomingo-Tunica-Union-Weakley-Yalobusha-
430 AM CDT Sat Apr 22 2017

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

There is a Slight Risk for Severe Thunderstorms across northeast
Mississippi today. The primary severe weather risks will remain
damaging winds and large hail.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Strong to severe thunderstorms will be possible across portions of
the Mid South for Wednesday. There remains some uncertainty with
regard to the greatest threat areas, therefore continue to monitor
the latest forecast for updates regarding this potential.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed today across northeast
Mississippi.

JLH

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 1:46 AM CDTAreal Flood AdvisoryMEGChester, Hardeman, Haywood, Henderson, Madison119 min
Apr 22, 1:56 AM CDTSevere Thunderstorm WarningMEGLauderdale, Tipton37 min
Apr 22, 2:15 PM CDTSpecial Weather StatementMEGHardin45 min

Nearby

River Flood Warnings in Tennessee, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.